MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION OPTICROSS; CATHETER, ULTRASOUND, INTRAVASCULAR

BOSTON SCIENTIFIC CORPORATION OPTICROSS; CATHETER, ULTRASOUND, INTRAVASCULAR
Model Number 8655
Medical Device Problem Codes Entrapment of Device (1212); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Ischemia (1942)
Date of Event 03/17/2025
Type of Reportable Event Death
Additional Manufacturer Narrative
E1: initial reporter address: (b)(6).
 
Event or Problem Description
It was reported that patient death had occurred.An opticross imaging catheter was advanced for intravascular ultrasound (ivus) examination of the target lesion.During the procedure, the catheter became tangled with stent struts or the guidewire and was trapped.It took more than three hours to remove and complete the procedure.The patient passed away 1.5 hours later, probably due to ischemia during the procedure.
 
Event or Problem Description
It was reported that patient death had occurred.An opticross imaging catheter was advanced for intravascular ultrasound (ivus) examination of the target lesion.During the procedure, the catheter became tangled with stent struts or the guidewire and was trapped.It took more than three hours to remove and complete the procedure.The patient passed away 1.5 hours later, probably due to ischemia during the procedure.It was further reported that 5 stents were used in the procedure.The stent involved with the opticross entanglement was properly seated but was not post dilated.Another opticross was used after retrieving the tangled devices.An autopsy was not performed.
 
Additional Manufacturer Narrative
E1: initial reporter address: (b)(6).
 
Additional Manufacturer Narrative
E1: initial reporter address 1 - (b)(6).The device was returned for analysis.Visual and microscopic inspection revealed the sheath detached from the telescope section.The detached section of the sheath, including the imaging window and tip, were not returned for analysis.The driveshaft was found broken and cut with a windup and a section twisted.The device was returned with 2 non-boston scientific guidewires, one with added material.Microscope inspection revealed the drive cable was also cut.Media provided by the customer was inspected.Two pictures showed the drive cable (driveshaft) broken but were not clear enough to identify any other failures.One picture showed the drive cable with a section twisted.Another picture showed the distal section of the imaging window detached with a bend, but the picture is not clear enough to identify tip damage.Two pictures captured from a mobile phone were provided of still angiographic frames.The first still image showed the guide catheter in the aorta, outside the left main stem, the opticross catheter, and what appears to be a snare catheter.It also showed what appears to possibly be a kinked catheter right outside the left main stem.The second picture showed what seems to be the same still frame visible in the first picture and showed the opticross catheter inside the stent(s) in the lad.Only the frame of the stents is visible.The stent(s) seem to be underexpanded in the mid-distal part of the artery.
 
Event or Problem Description

Brand Name
OPTICROSS
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key21653878
Report Number2124215-2025-17036
Device Sequence Number15785028
Product Code OBJ
UDI-Device Identifier08714729841531
UDI-Public(01)08714729841531(17)251119(10)35313214
Combination Product (Y/N)N
Initial Reporter CountryHK
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/19/2025
Device Model Number8655
Device Catalogue Number8655
Device Lot Number0035313214
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/17/2025
Supplement Date Received by Manufacturer03/26/2025
06/19/2025
Initial Report FDA Received Date03/20/2025
Supplement Report FDA Received Date04/16/2025
06/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexFemale